Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 47, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 18, 2015, 1:22 PM CDT for 4 parishes in Louisiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2015, 1:22 PM CDT (18:22 UTC)
- Expired
- May 18, 2015, 1:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Acadia Parish, LA, Allen Parish, LA, Evangeline Parish, LA, Jefferson Davis Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2308 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
332 WUUS54 KLCH 181822 SVRLCH LAC001-003-039-053-181845- /O.NEW.KLCH.SV.W.0047.150518T1822Z-150518T1845Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 122 PM CDT MON MAY 18 2015 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL JEFFERSON DAVIS PARISH IN SOUTHWESTERN LOUISIANA... SOUTHWESTERN EVANGELINE PARISH IN CENTRAL LOUISIANA... NORTHWESTERN ACADIA PARISH IN SOUTHWESTERN LOUISIANA... SOUTHEASTERN ALLEN PARISH IN SOUTHWESTERN LOUISIANA... * UNTIL 145 PM CDT * AT 121 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER LEBLANC...OR NEAR KINDER...AND MOVING EAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... KINDER...OBERLIN...ELTON AND LEBLANC. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE...OR YOUR NEAREST LAW ENFORCEMENT AGENCY WHO WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN LAKE CHARLES . TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3043 9298 3053 9300 3069 9270 3047 9261 TIME...MOT...LOC 1821Z 251DEG 34KT 3049 9293 $$ SWEENEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 12:53 PM CDT, 29 minutes earlier.
Area forecast discussion, May 18, 12:53 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1253 PM CDT MON MAY 18 2015 .AVIATION...A THUNDERSTORM COMPLEX CONTINUES TO PUSH SOUTH THROUGH THE TERMINAL AREA. AEX HAS ALREADY ENCOUNTERED VLIFR AT TIMES WITH HEAVY RAIN. ACTIVITY WILL BE TAPERING OFF AS THE MCS PUSHES ON SOUTH...WILL GO MVFR WITH SOME IFR UNTIL LATER THIS AFTERNOON BECOMING VFR LATE THIS AFTERNOON. COULD SEE SOME MVFR CIG/VIS WITH LIGHT FOG TOWARDS DAYBREAK. VFR LATE MORNING. THE REMAINDER OF THE TERMINALS WILL BE DEALING WITH THE CONVECTIVE COMPLEX THIS AFTERNOON WITH MVFR AS THE SYSTEM WEAKENS UNTIL LATE AFTERNOON. IFR CIGS LATE TNITE BECOMING MVFR DURING THE MORNING ON TUESDAY EXCEPT BPT WHERE IFR CIGS COULD LINGER. MVFR EXPECTED LATE TNITE AT LFT WITH FOG DOWN TO IFR AT ARA. SWEENEY && .PREV DISCUSSION... /ISSUED 1004 AM CDT MON MAY 18 2015/ DISCUSSION... SLOW MOVING MCS ACROSS E TX/C LA WILL BE THE MAIN CONCERN THIS MORNING...ESPECIALLY FOR FLASH FLOOD POTENTIAL ACROSS THIS REGION. FOR THIS...ISSUED FLASH FLOOD WATCH FOR TYLER & N JASPER/NEWTON COUNTIES IN SE TX...AND VERNON/RAPIDES/AVOYELLES PARISHES IN C LA. HIGH POPS REMAIN FOR THE REST OF THE AFTERNOON FROM THE I-10 CORRIDOR NORTHWARD. FURTHER SOUTH SOUTH OF THE I-10 CORRIDOR...POPS DROP OFF SIGNIFICANTLY AT THIS TIME...BUT WILL HAVE TO WATCH IF ANY ADDITIONAL OUTFLOW BOUNDARIES MAY GENERATE PRECIP LATER THIS EVENING AND OVERNIGHT ACROSS THIS REGION. DML PREV DISCUSSION... /ISSUED 701 AM CDT MON MAY 18 2015/ DISCUSSION... FOR THE 12Z TAF PACKAGE. AVIATION... ISOLATED SHOWERS CONTINUING TO DEVELOP AND STREAM NORTH ACROSS PARTS OF SOUTH AND EAST CENTRAL LOUISIANA...WITH MORE ROBUST CONVECTION TO THE NORTH ACROSS NORTH LA...AND FARTHER WEST TO THE NW OF HOUSTON OVER SE TX. CONDITIONS ACROSS THE REGION RANGE FROM LIFR AT KAEX TO VFR AT KLCH. PRIMARY CHALLENGE IS CONVECTIVE EVOLUTION TODAY...WITH THE TEMPO AND PREVAILING THUNDER IN THE TAFS REPRESENTING A BLEND OF THE LATEST HRRR RUNS AND THE ONLINE SPC 4KM WRF...WHICH DEPICT THE ACTIVITY BOTH TO THE NORTH AND WEST EVENTUALLY WORKING INTO THE AREA EITHER LATER THIS MORNING OR THIS AFTERNOON. A MIX OF MVFR AND VFR WILL OTHERWISE PREVAIL WITH CU GENERALLY IN THE 1500 TO 3500 FT RANGE AND SOUTHERLY WINDS NOT AS STRONG AND/OR GUSTY AS YESTERDAY. 13 PREV DISCUSSION... /ISSUED 459 AM CDT MON MAY 18 2015/ SYNOPSIS... LATEST UA ANALYSIS AND WV IMAGERY SHOWS A MOIST SWLY FLOW ALOFT CONTINUING WITH A BROAD TROF OVER THE WRN CONUS AND A RIDGE OVER THE SE. A PAIR OF LOWS WERE SPINNING WITHIN THE TROF...ONE CROSSING THE NRN PLAINS AND ANOTHER ENTERING CA. MEANWHILE...A PERTURBATION OVERRIDING AN OUTFLOW BOUNDARY LEFT BEHIND FROM LAST NIGHTS MCV WAS PRODUCING AN INCREASE IN SHOWERS AND THUNDERSTORMS ACRS NRN LA WITH SCT ACTIVITY DEVELOPING DOWN TO OUR NRN TIER OF PARISHES AND COUNTIES. AT THE SFC...S-SE WINDS AROUND THE WRN PERIPHERY OF HIGH PRES OFF THE SE ATL COAST CONTINUE TO STREAM GULF MOISTURE OVER THE REGION. DISCUSSION... MAIN FCST CONCERN IN THE NEAR TERM IS RAIN CHCS AND THE POTENTIAL FOR HEAVY RAINFALL. CONVECTION ACRS NRN LA INTO E TX WILL CONTINUE TO INCREASE THROUGH THE MORNING AS SLY/SWLY WINDS SPREAD ABUNDANT MOISTURE OVER THE REGION. LIFT WILL BE AUGMENTED BY DIFFLUENCE ALOFT AND LOW LVL FORCING ALONG THE REMNANT BOUNDARY ACRS CNTL LA AND THIS WILL HELP TO FOCUS THE PRECIPITATION ACRS NRN/CNTL LA. RECENT HRRR AND NAM PROGS INDICATE CONVECTION SHOULD SLOWLY PROPAGATE SOUTHWARD DURING THE DAY. AT THIS TIME...THE HIGHEST RAINFALL TOTALS ARE EXPECTED TO REMAIN NORTH OF THE CWA. HOWEVER...PRECIP WATER VALUES ARE RUNNING BETWEEN 1.8-2.0 INCHES OVER THE AREA...MORE THAN ADEQUATE TO PRODUCE EFFICIENT RAINFALL RATES AND LOCALIZED HEAVY RAIN ESPECIALLY ACRS THE NRN TIER OF ZONES. HAVE HELD OFF ON ISSUANCE OF A FLASH FLOOD WATCH FOR NOW WITH FLOODING EXPECTED TO BE MOSTLY LOCALIZED IN NATURE...BUT WILL NEED TO MONITOR TRENDS FOR POSSIBLY ISSUANCE LATER THIS MORNING. RAIN CHCS WILL DIMINISH DURING THE EVENING WITH THE LOSS OF DAYTIME HEATING. A WEAK FRONT WILL SAG SOUTH INTO THE AREA TUESDAY...BECOMING STALLED NW-SE ACRS NERN TX INTO CNTL LA. THE PERSISTENT MOIST SWLY FLOW ALOFT AND EMBEDDED DISTURBANCES WILL AGAIN BRING ABOUT SCT CONVECTION ON TUESDAY. ALTHOUGH COVERAGE IS EXPECTED TO BE SLIGHTLY LESS THAN TODAY...EXPECT THE HIGHEST POPS WILL BE CONCENTRATED ALONG THE FRONTAL BOUNDARY ACRS CNTL LA. WEAK FLAT RIDGING WILL BEGIN TO DEVELOP ALOFT BY MIDWEEK...HELPING TO REDUCE BUT NOT ELIMINATE SHOWER COVERAGE AND CHANCES ON WEDNESDAY. ANOTHER FRONT IS FCST TO MOVE INTO THE AREA THURSDAY...BRINGING ANOTHER ROUND OF SCT SHOWERS AND TSTMS. THE FRONT WILL STALL NEAR THE COAST FRIDAY THEN SLOWLY RETREAT BACK NORTH OVER THE WEEKEND. THE RIDGE ALOFT WILL KEEP RAIN CHCS CLOSER TO 20-30 PERCENT FOR FRIDAY AND SATURDAY...WITH POPS EASING BACK INTO THE SCT RANGE BY SUNDAY AS THE RIDGE GETS SHIFTED BACK TO THE EAST OVER THE WEEKEND. THROUGH THE NEXT FEW DAYS...THE THREAT FOR ANY ORGANIZED SVR STORMS WILL REMAIN WELL WEST OF THE AREA. HOWEVER...A FEW ISLTD STORMS COULD PULSE TO STRONG OR MARGINALLY SVR LIMITS DURING THE AFTN WHEN MAX HEATING CONTRIBUTES TO ENHANCED INSTABILITY. THE PRIMARY THREAT WILL STILL BE HEAVY RAINFALL AND LOCALIZED FLOODING IN LOW-LYING OR URBAN AREAS. LITTLE VARIATION IN TEMPERATURE IS EXPECTED THROUGH NEXT WEEKEND WITH MAIN IMPACTS TO DAILY TEMPS FROM CLOUDS AND SHOWERS. IN GENERAL...EXPECT LOWS FROM AROUND 70 INTO THE MIDDLE 70S WHICH IS ABOUT 5-10 DEGREES ABV NORMAL WHILE HIGHS WILL RUN NEAR NORMAL IN THE MIDDLE 80S. 24 MARINE... MODT SELY WINDS WERE OCCURRING OVER THE COASTAL WATERS THIS EARLY MORNING IN RESPONSE TO ELEVATED WINDS ALOFT AND INFLOW INTO COMPLEX OF STORMS ACRS NRN LA INTO SE TX. SUSTAINED WINDS HAVE APPROACHED 20 KNOTS AT TIMES. WITH THIS IN MIND...ADDED EXERCISE CAUTION HEADLINE TO CWF FOR EARLY THIS MORNING. WINDS WILL DIMINISH DURING THE MORNING. OTHERWISE...EXPECT A LT TO MODT ONSHORE FLOW CONTINUING THROUGH THE WEEK AS HIGH PRES REMAINS EAST OF THE REGION. WIDELY SCT SHOWERS AND TSTMS WILL BE POSSIBLE THROUGH WEDNESDAY AS A SERIES OF DISTURBANCES CROSSES THE REGION. CONVECTION WILL BECOME MORE ISLTD TOWARD THE END OF THE WEEK AS WEAK RIDGING BUILDS IN ALOFT. 24 && .PRELIMINARY POINT TEMPS/POPS... AEX 77 68 86 70 / 80 30 40 30 LCH 84 72 86 73 / 40 20 30 20 LFT 84 72 86 72 / 60 20 50 20 BPT 84 75 86 74 / 40 20 20 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ027>029. TX...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TXZ180-259-260. GM...NONE. && AVIATION...11
Hazardous weather outlook, May 18, 5:36 AM CDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 536 AM CDT MON MAY 18 2015 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 191045- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 536 AM CDT MON MAY 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A COMPLEX OF SHOWERS AND THUNDERSTORMS DRIVEN BY AN UPPER LEVEL IMPULSE INTERACTING WITH A REMNANT OUTFLOW BOUNDARY WILL SLOWLY MOVE SOUTH OVER THE AREA TODAY. WITH ABUNDANT MOISTURE OVER THE REGION...STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL WITH RATES BETWEEN 2 TO 3 INCHES AN HOUR AT TIMES. LOCALIZED FLOODING WILL BE POSSIBLE IN URBAN...LOW-LYING AND POOR DRAINAGE AREAS. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED ALONG WITH GUSTY WINDS IN THE STRONGER STORMS. SHOWERS AND THUNDERSTORMS WILL DIMINISH DURING THE EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A DAILY CHANCE FOR SHOWERS OR THUNDERSTORMS IS EXPECTED. OVERALL...COVERAGE IS EXPECTED TO BE LOWER THAN ON MONDAY BUT CONVECTION WILL BE WIDELY SCATTERED TO SCATTERED. STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS BUT SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ430-432-435-450-452-455-470-472-475-191045- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 536 AM CDT MON MAY 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT MODERATE SOUTHEAST WINDS WILL RESULT IN SMALL CRAFT EXERCISE CAUTION CONDITIONS EARLY THIS MORNING. WINDS WILL DIMINISH SLIGHTLY BY MIDDAY. ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED WITH LOCALLY HIGHER WINDS AND SEAS...OCCASIONAL CLOUD TO WATER LIGHTNING AND HEAVY RAINFALL POSSIBLE IN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LIGHT TO MODERATE SOUTHEAST WINDS WILL CONTINUE. ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY WITH LOCALLY HIGHER WINDS AND SEAS...OCCASIONAL CLOUD TO WATER LIGHTNING AND HEAVY RAINFALL POSSIBLE IN THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 24
In the hours before
Local storm report, May 18, 11:07 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1107 AM CDT MON MAY 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM FLASH FLOOD 1 NE ALEXANDRIA 31.30N 92.45W
05/18/2015 RAPIDES LA PUBLIC
PUBLIC REPORTED MINOR FLOODING ON JACKSON ST
&&
TWHSpecial weather statement, May 18, 12:15 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1215 PM CDT MON MAY 18 2015
LAZ027-028-030-031-181745-
BEAUREGARD LA-ALLEN LA-VERNON LA-RAPIDES LA-
1215 PM CDT MON MAY 18 2015
...SPECIAL WEATHER STATEMENT...
AT 1213 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR PITKIN...MOVING EAST AT 15 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ELIZABETH...PITKIN...SUGARTOWN...CRAVENS...FULLERTON AND UNION HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3110 9272 3079 9269 3080 9305 3096 9307
3106 9283 3105 9283 3107 9282
TIME...MOT...LOC 1713Z 258DEG 12KT 3089 9295
TWHSpecial weather statement, May 18, 12:59 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1259 PM CDT MON MAY 18 2015
LAZ028-031-032-181845-
ALLEN LA-EVANGELINE LA-RAPIDES LA-
1259 PM CDT MON MAY 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RAPIDES...WEST
CENTRAL EVANGELINE AND EASTERN ALLEN PARISHES UNTIL 145 PM CDT...
AT 1258 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR OAKDALE TO NEAR
OBERLIN TO NEAR HARMONY...AND MOVING SOUTHEAST AT 25 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
OAKDALE...OBERLIN...ELIZABETH...ALLEN PARISH AIRPORT...HARMONY...BOND
AND BEAVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3077 9252 3058 9259 3049 9274 3060 9296
3071 9283 3090 9279
TIME...MOT...LOC 1758Z 300DEG 21KT 3081 9271 3067 9275 3055 9289
SWEENEYThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 9:02 PM CDT | River Flood Warning | LCH | Beauregard, Calcasieu | 48 days |
| May 18, 9:52 AM CDT | Flash Flood Watch | LCH | Avoyelles, Rapides, Vernon | 8 hr |
| May 18, 10:27 AM CDT | Areal Flood Advisory | LCH | Rapides | 3 hr |
| May 18, 12:15 PM CDT | Special Weather Statement | LCH | Allen | 30 min |
| May 18, 12:59 PM CDT | Special Weather Statement | LCH | Allen | 46 min |
| May 18, 3:44 PM CDT | Areal Flood Advisory | LCH | Calcasieu | 3 hr |
| May 18, 4:15 PM CDT | Special Weather Statement | LCH | Iberia | 45 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.